Vicki wrote:Did you talk to your sleep doc about it or your allergist? One of the reasons we have seen someone who cannot physically use a CPAP is because of anatomical problems with their ears. If you are using all the decongestants and still having ear problems, yo u need to speak to either your sleep doc, allergist or maybe an ENT.
I agree with Vicki.
Ear problems can really be a reason for not being able to tolerate the use of xPAP. I would suggest you to consult an ENT with knowledge of SA and xPAP treatment.
Your symptoms indicate that you have Eustachian Tube Dysfunction. This is a blockage of the tube from your nose to your middle ear, which means that you cannot "pop" your ears. This is the same feeling you can get when you are landing with an aircraft.
It is well known that xPAP treatment in some situations may cause Eustachian Tube Dysfunction.
There may be several reasons for this, including large turbinate’s, rhinitis and a deviated septum.
There is an immediate but temporary solution. You can get ear tubes in your eardrums, which will eliminate your symptoms right away. These will fall off automatically after approx. one year, but talk with your ENT about this opportunity.
If you suffer from dizziness, this can also be a symptom of Eustachian Tube Dysfunction.
I would also suggest you to talk with your sleep doctor about your pressure range (6-16). It is a big range. A high pressure and your humidifier settings can also contribute greatly to your problems.